A note on quadratic forms

Research output: Contribution to journalJournal articleResearchpeer-review


  • Fulltext

    Final published version, 154 KB, PDF document

For a field extension (Formula presented.) we consider maps that are quadratic over (Formula presented.) but whose polarisation is only bilinear over (Formula presented.). Our main result is that all such are automatically quadratic forms over (Formula presented.) in the usual sense if and only if (Formula presented.) is formally unramified. In particular, this shows that over finite and number fields, one of the axioms in the standard definition of quadratic forms is superfluous.

Original languageEnglish
JournalBulletin of the London Mathematical Society
Issue number5
Pages (from-to)1803-1818
Publication statusPublished - 2024

Bibliographical note

Publisher Copyright:
© 2024 The Authors. Bulletin of the London Mathematical Society is copyright © London Mathematical Society.

ID: 389924564